Alert archive / Maine / Wind Chill Advisories in 2015

Wind Chill Advisory 2, NWS Gray, ME

January 6, 20158 counties in Maine; 5 counties in New Hampshire

NWS Gray, ME issued this wind chill advisory at Jan 6, 2015, 3:40 PM EST for 8 counties in Maine; 5 counties in New Hampshire. It took effect at Jan 7, 2015, 5:00 PM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2015, 3:40 PM EST (20:40 UTC)
In effect from
Jan 7, 2015, 5:00 PM EST
Expired
Jan 8, 2015, 10:00 AM EST
In force
17 hr
Issued by
NWS Gray, ME

Counties Androscoggin County, ME, Cumberland County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH

The radar

The Portland,ME radar (KGYX), 24 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2015-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2015-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
-108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 11:16 AM EST, 4 hours 24 minutes earlier.

Area forecast discussion, Jan 6, 11:16 AM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1116 AM EST TUE JAN 6 2015

.SYNOPSIS...
HIGH PRESSURE WILL CREST OVER THE REGION EARLY THIS MORNING
BEFORE SHIFTING OFFSHORE. LOW PRESSURE WILL APPROACH FROM THE WEST
TONIGHT AND WILL PUSH EAST THROUGH THE REGION LATE TONIGHT THROUGH
WEDNESDAY DRIVING ANOTHER ARCTIC FRONT THROUGH THE AREA. A RIDGE
OF HIGH PRESSURE WILL BUILD IN FROM THE WEST WEDNESDAY NIGHT AND
WILL SHIFT OFFSHORE ON THURSDAY. LOW PRESSURE CROSSING SOUTHERN
QUEBEC THURSDAY NIGHT AND FRIDAY WILL SWING A TRAILING COLD FRONT
THROUGH THE AREA FRIDAY EVENING. HIGH PRESSURE WILL BUILD IN FROM
THE WEST SATURDAY AND WILL HOLD OVER THE REGION THROUGH SUNDAY.

&&

.NEAR TERM /TODAY/...
1115AM UPDATE... OBSERVATIONS FROM CENTRAL MASSACHUSETTS AND
BEGINNING INTO SOUTHERN NEW HAMPSHIRE INDICATE ECHOES ON RADAR ARE
IN FACT REACHING THE GROUND AND CAUSING REDUCTIONS IN VISIBILITY.
THIS MEANS THAT A LIGHT ACCUMULATION OF SNOW IS MORE LIKELY. AS A
RESULT... THE POP VALUES FOR TODAY HAVE BEEN INCREASED AND SNOW
SHOWER WORDING IN THE FORECAST IS MORE PROMINENT OVER SOUTHERN
AREAS NOW AS OPPOSED TO JUST FLURRIES ELSEWHERE. NOT EXPECTING
MORE THAN AN INCH OF SNOW... HOWEVER SNOW RATIOS WILL BE QUITE
HIGH CONSIDERING BITTER COLD/DRY TEMPERATURES.

945AM UPDATE...
HAVE UPDATED THE FORECAST TO REMOVE WIND CHILL HEADLINES AND
UPDATE HOURLY TEMPERATURE AND WIND FORECAST THROUGH TODAY. STILL A
COLD DAY TODAY BUT NOT AS WINDY AS YESTERDAY. WIND CHILLS BELOW
ZERO STILL LIKELY. BUT ADVISORY CRITERIA WILL NO LONGER BE MET.
ALSO UPDATED POP FOR TODAY AND TONIGHT AS IT IS JUST TOO DRY TO
EXPECT MUCH IN THE WAY OF SNOW TODAY. OCCASIONAL FLURRIES ARE
MENTIONED IN THE FORECAST BUT IT WOULD BE SURPRISING TO SEE A
MEASURABLE SNOWFALL TODAY.

ORIGINAL DISCUSSION...
WEAK CLIPPER WILL SWING IN FROM THE WEST TODAY BRINGING
INCREASING CLOUDS THIS MORNING AND A CHANCE OF SOME SPOTTY LIGHT
SNOW IN THE AFTERNOON. LIFT AND MOISTURE FAIRLY LIMITED WITH THIS
FEATURE SO NOT LOOKING FOR MUCH IF ANY ACCUMULATION. BEST NEWS IS
WINDS WILL BE FAIRLY LIGHT AS TEMPERATURES REMAIN WELL BELOW
NORMAL. LOOKING FOR HIGHS OF 5 TO 15 NORTH AND IN THE MID TEENS TO
NEAR 20 SOUTH.

&&

.SHORT TERM /TONIGHT AND WEDNESDAY/...
WEAK LOW PRESSURE APPROACHES FROM THE WEST TONIGHT KEEPING CLOUDS
AND A CHANCE SNOW SHOWER IN THE FORECAST. ONCE AGAIN GENERALLY
GOING WITH LOW CHANCE POPS FOR SPOTTY LIGHT SNOW WITH LITTLE IF
ANY ACCUMULATION. CLOUDS WILL HELP TO KEEP TEMPERATURES UP
OVERNIGHT WITH MOST SPOTS BOTTOMING OUT IN THE SINGLE NUMBERS.

LOW PRESSURE WILL PUSH OFF TO THE EAST ON WEDNESDAY DRIVING
ANOTHER ARCTIC FRONT THROUGH THE REGION. HIGH PRESSURE BUILDING IN
FROM THE WEST WILL RESULT IN A PRETTY TIGHT PRESSURE GRADIENT
PUSHING IN FROM THE WEST AND WINDS WILL ONCE AGAIN BE RIPPING
ACROSS THE REGION BY MID TO LATE AFTERNOON.

POTENTIAL WILL ALSO BE THERE FOR SIGNIFICANT SNOW SQUALLS WITH
THE FRONTAL PASSAGE WHICH COULD BRIEFLY RESULT IN WHITE OUT
CONDITIONS AND A QUICK INCH OR TWO SNOW THROUGHOUT THE FORECAST
AREA. IN ADDITION INVERTED TROUGH WILL BE POINTING ITS FICKLE
FINGER TOWARD MIDCOAST AREAS WHICH MAY PRODUCE SOME ENHANCED
SNOWFALL IN THAT AREA DURING THE AFTERNOON HOURS WITH SEVERAL
INCHES POSSIBLE. TIGHT PRESSURE GRADIENT DURING THE AFTERNOON AND
EVENING HOURS WILL LIKELY PRODUCED WIND GUSTS OF 40 TO 50 MPH AND
WIND ADVISORIES WILL HAVE TO CONSIDERED DURING LATER SHIFTS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE MODELS ARE IN GENERAL AGREEMENT ON THE LONG WAVE PATTERN
INTO EARLY NEXT WEEK. AN EASTERN CANADIAN VORTEX WILL KEEP
TEMPERATURES WELL BELOW NORMAL...AS A SERIES OF IMPULSES ROTATE
AROUND IT AND DELIVER REINFORCING SHOTS OF ARCTIC AIR TO THE AREA.
OUTSIDE OF A FEW SNOW SHOWERS AND SQUALLS WITH THE PASSAGE OF
THESE ARCTIC BOUNDARIES...DRY AND COLD WEATHER IS EXPECTED FOR THE
PERIOD.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...VFR TODAY. AREAS OF MVFR/IFR CEILINGS/VISIBILITY
TONIGHT AND WEDNESDAY WITH BRIEF PERIODS OF LIFR IN AFTERNOON SNOW
SQUALLS WEDNESDAY.

LONG TERM...

FRIDAY...SCATTERED MVFR IN SNOW SHOWERS. WIND GUSTS TO 25 KT.

&&

.MARINE...
SHORT TERM...GALES WILL BE LIKELY AGAIN ON WEDNESDAY AFTERNOON
AND EVENING.

LONG TERM...

WEDNESDAY NIGHT - THURSDAY...GALE FORCE WINDS ARE POSSIBLE.

THURSDAY NIGHT - FRIDAY...GALE FORCE WINDS ARE LIKELY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

NEAR TERM UPDATE... KIMBLE
Hazardous weather outlook, Jan 6, 3:40 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
340 PM EST TUE JAN 6 2015

MEZ018>028-NHZ008>010-012>015-072045-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-MERRIMACK-BELKNAP-STRAFFORD-
EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
340 PM EST TUE JAN 6 2015

...WIND CHILL ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007>009-012>014-NHZ001>007-011-072045-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-CHESHIRE NH-
340 PM EST TUE JAN 6 2015

...WIND CHILL WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>152-154-072045-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
340 PM EST TUE JAN 6 2015

...GALE WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 7 AM EST THURSDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.
   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ153-072045-
CASCO BAY-
340 PM EST TUE JAN 6 2015

...FREEZING SPRAY ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 3:22 AM ESTSmall Craft AdvisoryGYX6 hr
Jan 6, 3:40 PM ESTGale WarningGYX38 hr
Jan 6, 3:40 PM ESTSmall Craft AdvisoryGYX42 hr
Jan 6, 3:40 PM ESTHeavy Freezing Spray AdvisoryGYX46 hr
Jan 6, 3:40 PM ESTWind Chill WarningGYXFranklin, Oxford, Somerset42 hr

Nearby

Wind Chill Advisories in Maine, 2015Wind Chill Advisories in New Hampshire, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.